Alert archive / Florida / Tornado Warnings in 1995
Tornado Warning 12, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 31, 1995, 4:29 PM EDT for Pasco County, Florida. It was in force for 31 min.
The area
The counties it named.
The facts
- Issued
- Aug 31, 1995, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 31, 1995, 5:00 PM EDT
- In force
- 31 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Pasco County, FL
The radar
The Tampa radar (KTBW), 67 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2317 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTBW 312033 TORTBW FLC101-FLZ505-312100- BULLETIN - EBS ACTIVATION REQUESTED TORNADO AND SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 429 PM EDT THU AUG 31 1995 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A TORNADO AND SPECIAL MARINE WARNING EFFECTIVE UNTIL 500 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...WESTERN PASCO COUNTY AND FOR MARINE INTERESTS ON THE COASTAL WATERS NEAR ...PASCO COUNTY AT 425 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO NORTH OF NEW PORT RICHEY MOVING NORTH NORTHWEST AT 10 MPH. PEOPLE IN THE CITIES OF HUDSON AND JASMINE SHOULD ALONG U.S. 19 SHOULD TAKE COVER NOW! IF YOU ARE IN THE PATH OF A TORNADO MOVE TO A REINFORCED SHELTER OR A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT. THE NATIONAL WEATHER SdERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE. ZALESKI
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 31, 3:01 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Aug 31, 3:01 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 245 PM EDT THU AUG 31 1995 NGM/ETA IN BETTER AGREEMENT WITH TRACK OF WEAK LOW OFF THE WEST COAST... EXCEPT FOR AVN. CENTER REMAINS NEARLY STATIONARY THROUGH 24H THEN GETS PICKED UP RAPIDLY BY LONG WAVE ACCORDING TO NGM/ETA. AVN KEEPS IT IN SAME GENERAL AREA. TREND TOWARD NGM ETA SOLUTION BUT A BIT SLOWER. MAX PRECIPITATION AREAS DICTATED BY ARANGEMENT OF BANDED STRUCTURES. AT THIS TIME A NEARLY STATIONARY BAND EXTENDS OVER CITRUS AND LEVY COUNTIES. HAVE KEPT POPS HIGHER THERE TONIGHT. @1 LEVY CITRUS @2 HERNANDO SUMTER PASCO PINELLAS HILLSBOROUGH POLK MANATEE SARASOTA HARDEE DESOTO HIGHLANDS @3 CHARLOTTE LEE TPA 77/89 78/90 78 03564 CP
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:24 PM EDT | Severe Thunderstorm Warning | TBW | Hernando, Pasco | 51 min |
Nearby
Tornado Warnings in Florida, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.